Health QuestionsCategory: MedicationsCelexa for a month…ticks/tremors?
contradiction asked 3 years ago

I have done the Celexa thing for a month. I feel a little bit calmer, and my fiance’ said I am as well. But I don’t really feel all that much better. Maybe it is just that I don’t associate “calm” with “good” – my life has been at its most interesting when I have been a little on the high side. I feel less anxiety, but I still have problems calling people (although a lot less).  
 
I was exhausted for the first 3 weeks, which sucked. I also had a bad headache the whole time. Now I am less tired, but still more tired than I used to be. But not as agitated. ARGH! Gotta love the double-edged sword.  
 
Now I have mostly gotten over the tired, and the headaches. I am going through a depressing time right now, so I still often feel the urge to just come home from work and go to bed, but I can talk myself out of it. I wouldn’t say I am foggy-headed, but I almost feel more depressed in a way. It could just be circumstance.  
 
The last few days I have noticed a weird jerk type thing that certain muscles (neck, arm, leg) seem to do on their own throughout the day. It feels really weird. I have really shaky hands sometimes, but this is totally different. I am also not interested in or annoyed by a lot of the things that I used to find essential – listening to music in the car, watching a good show, reading (except as an excuse to go lay down). The music thing is the freakiest – I listen to it, and I just don’t care. A big part of music for me is emotional response…and I seem to have none, or maybe I just got sick of all of my 300+ CDs….riiiight.  
 
Any takers? What’s going on here? Should I up the dose, go off it, jump off a bridge? …just kidding…

5 Answers
gavrielle answered 3 years ago

Re: Celexa for a month…ticks/tremors?
i’m on 30 mgs of celexa for about 4 months now and experience muscle twitches also.
usually in my arms. sometimes i have tremers in my fingers as well.
but aside from acne (puberty all over again)  those are the only side effects i’ve noticed, so i kinda just deal with them.
 
 
 

Bliss answered 3 years ago

Re: Celexa for a month…ticks/tremors?
Celexa was a major stimulant for me. I already have bad nervous twitches and tics, but if I remember correctly, Celexa only made them worse.  
 
SSRI’s have this knack for creating apathy. Suddenly…you don’t care if your house burns down. I had this. Have this. Emotions seem blunted.  
 
When music is a big deal for somebody, it’s a BIG DEAL. My sympathies. I live in a situation where I can’t play my music in the house. (Well, I could, but NIN isn’t going to go over well with Granny…) Since I’ve started my meds, I don’t think about my music often. But when I finally do get around to having it pop up in my head, I want to hear it, and I want to hear it NOW. Ya know?
 
Try not stressing about it…and when you want to hear it, you’ll be ready for it.
 
It’s a hard call. They say it takes a month or two to see if meds are working for you. But that’s a yes or no answer you’ve got to come up with yourself. Give yourself more time on it, talk to your doc…there’s a few options. Good luck!

contradiction answered 3 years ago

Re: Celexa for a month…ticks/tremors?
The ticks are better. My hands have always been shaky, but they seem to be much worse now.  
 
The Pros: I am more even tempered. I don’t snap as much when something rubs me the wrong way. I can deal with conflict way better. At first it helped with some of my compulsions.  
 
The Cons: I am shaky. My head sounds like a ball of static constantly. Sometimes I feel stimulated, sometimes I feel tired. I really don’t care too much about doing anything – nothing seems all that exciting anymore – it’s all just “something to do”. I still love sex, but my body sometimes disagrees. It quit helping with the compulsions a couple of weeks ago.  
 
Maybe I need to get the dosage upped, maybe I need to try something else. Last time I was on Celexa, it made me a manic mess that would have shot anyone who touched me, had I owned a gun.  
 
*shrug* who knows.

Bliss answered 3 years ago

Re: Celexa for a month…ticks/tremors?
I hear that manic messes are a pain in the ass to clean up.
 
Have you talked to your doc about the more sedating SSRI’s?

contradiction answered 3 years ago

Re: Celexa for a month…ticks/tremors?
I have been on Zoloft before – I guess it wasn’t terrible but I vaguely remember being a bit airheaded and VERY nauseous. Then again I was on Depakote too so who knows which one did either thing. Jeez, I’ve been on a lot. Never been on Lexapro. But I hear it is just another version of what I am on – Celexa 2.0 (???). What other choices do I have on the menu? Heh.  
 
I have been on Depakote (sucked), Zoloft, Ativan, Lithium (sucked bigtime), Neurontin (I don’t even remember, but I know it sucked), Topamax, Risperdal (the suckiest of sucked), Xanax, and probably some I don’t remember. Some together, some apart…*sigh*
 
I am pretty sure my liver hates me.  
 
The issues that the Celexa is supposed to help with are the compulsions (I pull on my hair constantly, which is annoying to me and looks strange to everyone else), weird anxieties, and obsessive crapola.
 
I appreciate suggestions.